Alert archive / Alabama / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 157, NWS Huntsville, AL

July 8, 2012Franklin County, Alabama

NWS Huntsville, AL issued this severe thunderstorm warning at Jul 8, 2012, 3:15 PM CDT for Franklin County, Alabama. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 8, 2012, 3:15 PM CDT (20:15 UTC)
Expired
Jul 8, 2012, 3:45 PM CDT
In force
30 min
Issued by
NWS Huntsville, AL
Area
Storm-based polygon

County Franklin County, AL

The radar

The Columbus AFB radar (KGWX), 63 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 8.3 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2012-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1274 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2012-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -16 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1274 J/kg
Mixed-layer CIN
-81 J/kg
Mixed-layer LCL
898 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-16 m²/s²
0-3 km storm-relative helicity
-19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

764 
WUUS54 KHUN 082015
SVRHUN
ALC059-082045-
/O.NEW.KHUN.SV.W.0157.120708T2015Z-120708T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
315 PM CDT SUN JUL 8 2012

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL FRANKLIN COUNTY IN NORTHWEST ALABAMA...

* UNTIL 345 PM CDT

* AT 313 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR   
  HODGES...OR ABOUT 13 MILES EAST OF RED BAY...AND ARE NEARLY        
  STATIONARY.

* LOCATIONS IMPACTED INCLUDE...
  HODGES...DUKETON...

LAT...LON 3431 8802 3435 8808 3450 8796 3439 8771
      3431 8778
TIME...MOT...LOC 2015Z 303DEG 3KT 3437 8793

$$

CCC
1 follow-up statement
767 
WWUS54 KHUN 082045
SVSHUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
345 PM CDT SUN JUL 8 2012

ALC059-082054-
/O.EXP.KHUN.SV.W.0157.000000T0000Z-120708T2045Z/
FRANKLIN AL-
345 PM CDT SUN JUL 8 2012

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL FRANKLIN COUNTY
EXPIRES AT 345 PM CDT...

WEATHER SERVICE DOPPLER RADAR INDICATES THE THUNDERSTORM THAT
PROMPTED THE WARNING HAS WEAKENED AND IS NO LONGER SEVERE. THEREFORE
THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.

HEAVY RAIN...SMALL HAIL...GUSTY WINDS TO AROUND 40 MPH...AND 
FREQUENT LIGHTNING ARE STILL POSSIBLE FROM THIS THUNDERSTORM. STAY 
INDOORS UNTIL THE STORM HAS PASSED.

LAT...LON 3431 8802 3435 8808 3450 8796 3439 8771
      3431 8778
TIME...MOT...LOC 2044Z 303DEG 3KT 3436 8791

$$

CCC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 1:18 PM CDT, 1 hour 57 minutes earlier.

Area forecast discussion, Jul 8, 1:18 PM CDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
118 PM CDT SUN JUL 8 2012

.DISCUSSION...
ANOTHER VERY WARM AND HUMID AFTERNOON IN PROGRESS ACROSS THE
TENNESSEE VALLEY. AT 1 PM...TEMPERATURES RANGED FROM 90 TO 95 DEGREES
IN MOST LOCATIONS. VISIBLE IMAGERY SHOWS A LARGE EXPANSE OF CUMULUS
COVERING ALL BUT FAR NW ALABAMA WITH SOME MORE ENHANCED CONVECTIVE
ELEMENTS NOTED...PRIMARILY EAST OF INTERSTATE 65.

EARLY AFTERNOON SFC ANALYSIS SHOWS AN ELONGATED FRONT STRETCHING
FROM THE DELMARVA WESTWARD ACROSS THE LOWER OHIO RIVER VALLEY INTO
THE TEXAS PANHANDLE. LIGHT SERLY FLOW ACROSS THE TN VLY HAS ALLOWED
LOW LEVEL MOISTURE TO CREEP UP APPRECIABLY OVER THE LAST SEVERAL DAYS
WITH DEWPOINTS AROUND 70F AREAWIDE. THIS HAS ALLOWED SBCAPES TO
REACH THE 2-2.5 KJ/KG RANGE THIS AFTERNOON. ALTHOUGH OVERALL FORCING
IS WEAK CURRENTLY...ISOLD CONVECTION HAS DEVELOPED ACROSS THE REGION.
A WEAK S/W TROUGH (AKIN TO A SHEAR AXIS) WAS POSITIONED FROM SRN MS
INTO FAR WRN AL. THIS MAY HELP TO SUSTAIN (EVEN ENHANCE) CONVECTION
THROUGH THIS EVENING. THE NAM/HRR SHOW LITTLE CONVECTIVE DEVELOPMENT
THROUGH EVENING WHILE SEVERAL ITERATIONS OF THE HIGH RES WRF SHOW SCT
DEVELOPMENT SOUTH OF THE SFC FRONT/EAST OF THE SHEAR AXIS ACROSS THE
TN VLY.

THE SFC FRONT WILL DRIFT/ADVANCE EVER SO SLOWLY SOUTHWARD OVER THE
NEXT 24 TO 36 HOURS. THE COMBINATION OF LIGHT SRLY FLOW AND HIGH
MOISTURE CONTENT IN THE BLYR WILL LEAD TO ANOTHER VERY WARM NIGHT
(AND TRENDED ABOVE GUIDANCE). THE GFS/NAM DIFFER ON CONVECTIVE/PRECIP
POTENTIAL ACROSS THE REGION ON MONDAY WITH THE NAM FOCUSING THE
ACTIVITY IN THE VCNTY OF THE UPPER LOW TO OUR WEST AND FRONT TO OUR
NORTH. HAVE TRENDED BACK A SLIGHT BIT ON POPS...BUT OVERALL REMAIN
CLOSER TO THE MORE AGGRESSIVE GFS GIVEN THE INSTABILITY (AND LACK OF
CAP) THAT WILL BE IN PLACE IN THE WARM SECTOR.

PRECIP POTENTIAL WILL DEFINITELY BE ON THE RISE BY TUESDAY AS A
TROUGH BEGINS TO BUILD ACROSS THE NORTHEAST AND PUSHES THE SFC FRONT
INTO THE TN VLY. EXPECT SCT/NMRS THUNDERSTORMS ON TUE/TUE NIGHT WHEN
CONVERGENCE AND INSTABILITY WILL BE MAXIMIZED. SOME MODEST UPPER
LEVEL SUPPORT (20-30 KT FLOW ALOFT) WOULD POINT TOWARD MORE STORM
ORGANIZATION. PWATS WILL ALSO BE ON THE ORDER OF 2 INCHES...SO
HEAVY/EFFICIENT RAIN PRODUCING STORMS SEEM LIKELY.

THE UNSETTLED PERIOD WILL PERSIST INTO THE EXTENDED FORECAST TIME
FRAME AS THE WRN US RIDGE/ERN US TROUGH PATTERN BECOMES ESTABLISHED.
THIS WILL ALLOW THE AFOREMENTIONED FRONTAL BOUNDARY TO SETTLE IN THE
VICINITY OF THE LOWER TENNESSEE VALLEY THROUGH LATE IN THE WORK WEEK.
WE MAY ALSO SEE A SERIES OF WEAK...ILL DEFINED...SHORTWAVE TROUGHS
ROUND THE BASE OF THE L/W TROUGH AND HELP AMPLIFY PRECIPITATION
CHANCES FROM TIME TO TIME. HARD TO PIN DOWN EXACT TIMING GIVEN SOME
UNCERTAINTIES IN THE ECMWF/GFS...BUT OVERALL WILL RETAIN MID RANGE
POPS THROUGH MUCH OF THE EXTENDED PERIOD. TEMPERATURES WILL ALSO BE
ABOUT 10 DEGREES (IF NOT A BIT MORE) COOLER THAN WE'VE SEEN OVER THE
PAST TWO WEEKS DUE TO CLOUD COVER AND INCREASED RAIN POTENTIAL.

15

&&

.AVIATION...
/ISSUED 1244 PM CDT SUN JUL 8 2012/
FOR 18Z TAFS...VFR CONDITIONS EXPECTED AT KHSV/KMSL TERMINALS OVER
MOST OF THE FORECAST PERIOD. HOWEVER...THE DEVELOPMENT OF SHRA/TSRA
IS EXPECTED TODAY IN NORTHERN AL. COVERAGE OF SHRA/TSRA IS EXPECTED
TO BE SCATTERED IN NATURE AND TIMING OF ANY ASSOCIATED IMPACTS AT TAF
SITES IS NOT POSSIBLE AT THIS POINT. SO...VCTS WAS USED TO DENOTE THE
CONVECTIVE POTENTIAL IN TAFS ATTM. CORES WITHIN SHRA/TSRA ARE LIKELY
TO BE HEAVY AND WOULD LIKELY RESTRICT CIGS/VIS TO IFR OR PERHAPS
LOWER IF A CELL IMPACTED A SITE. WILL HAVE TO MONITOR AND AMEND TAFS
IF NECESSARY. SHRA/TSRA COVERAGE IS EXPECTED TO DIMINISH
OVERNIGHT...BUT SOME SHRA ACTIVITY MAY LINGER.

KDW

&&

.PRELIMINARY POINT TEMPS/POPS...
HUNTSVILLE    74  93  73  88  70 /  30  50  50  70  50
SHOALS        74  93  72  89  70 /  30  50  50  70  50
VINEMONT      73  91  72  86  71 /  30  50  50  70  50
FAYETTEVILLE  72  91  72  87  70 /  30  50  50  70  50
ALBERTVILLE   73  91  72  87  71 /  30  50  50  70  50
FORT PAYNE    71  92  71  86  69 /  30  50  50  70  50

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE
AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Jul 8, 1:03 PM CDT, 2 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
103 PM CDT SUN JUL 8 2012

ALZ001>010-016-TNZ076-096-097-090115-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
103 PM CDT SUN JUL 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORMS ARE EXPECTED TO DEVELOP AND AFFECT PORTIONS OF THE AREA
TODAY...ESPECIALLY IN NORTHWEST ALABAMA. A FEW OF THE STORMS MAY BE
STRONG OR SEVERE...WITH DAMAGING WIND GUSTS IN ADDITION TO
HAIL...HEAVY RAINFALL AND FREQUENT LIGHTNING. SHOWERS AND
THUNDERSTORMS ARE EXPECTED TO DECREASE IN COVERAGE DURING THE
EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

AS A COLD FRONT STALLS ACROSS THE TENNESSEE VALLEY...THUNDERSTORMS
ARE LIKELY ACROSS THE AREA ON MONDAY AND TUESDAY. A FEW OF THESE
STORMS COULD BECOME STRONG OR SEVERE...WITH DAMAGING WINDS...HEAVY
RAINFALL...AND FREQUENT LIGHTNING.

SHOWER AND THUNDERSTORM ACTIVITY IS FORECAST TO LINGER THROUGH THE
WEEK WITH THE FRONT STALLED ACROSS THE TENNESSEE VALLEY. SOME
THUNDERSTORMS ARE LIKELY TO PRODUCE GUSTY WINDS...VERY HEAVY
RAINFALL...AND FREQUENT LIGHTNING. HEAVY RAINFALL AND THE POTENTIAL
FOR FLASH FLOODING FROM REPETITIVE THUNDERSTORM ACTIVITY WILL BE THE
PRIMARY THREAT DURING THE PERIOD.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
IS NOT ANTICIPATED AT THIS TIME.

KDW

In the hours before

Special weather statement, Jul 8, 12:45 PM CDT, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1245 PM CDT SUN JUL 8 2012

ALZ010-081815-
DE KALB-
1245 PM CDT SUN JUL 8 2012

...SIGNIFICANT WEATHER ADVISORY FOR DEKALB COUNTY UNTIL 115 PM CDT...

AT 1242 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR PEEKS CORNER...OR 7 MILES SOUTH OF
RAINSVILLE...MOVING NORTHEAST AT 25 MPH.

PEA SIZE HAIL...WINDS UP TO 40 MPH...AND HEAVY DOWNPOURS ARE EXPECTED
WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  COLLBRAN.
  PINE RIDGE...DOG TOWN.
  FORT PAYNE...ADAMSBURG.
  VALLEY HEAD...HAMMONDVILLE.

THE GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREE LIMBS.
SEEK SAFE SHELTER UNTIL THE STORM HAS PASSED.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

&&

LAT...LON 3449 8557 3447 8556 3446 8558 3443 8558
      3436 8564 3436 8566 3433 8569 3426 8585
      3442 8600 3464 8563 3450 8553
TIME...MOT...LOC 1745Z 237DEG 20KT 3440 8584

KDW
Special weather statement, Jul 8, 1:31 PM CDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
131 PM CDT SUN JUL 8 2012

ALZ001-002-081915-
COLBERT-LAUDERDALE-
131 PM CDT SUN JUL 8 2012

...SIGNIFICANT WEATHER ADVISORY FOR COLBERT AND LAUDERDALE COUNTIES
UNTIL 215 PM CDT...

AT 131 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR TUSCUMBIA...MOVING NORTHEAST AT 10 MPH.

PEA SIZE HAIL...WINDS UP TO 40 MPH...AND HEAVY DOWNPOURS ARE EXPECTED
WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  SPRING VALLEY.
  TUSCUMBIA.
  SHEFFIELD...MUSCLE SHOALS.
  FLORENCE...SAINT FLORIAN.

THE GUSTY WINDS WILL BE CAPABLE OF KNOCKING DOWN SMALL TREE LIMBS.
SEEK SAFE SHELTER UNTIL THE STORM HAS PASSED.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

&&

LAT...LON 3494 8775 3485 8747 3458 8766 3465 8786
TIME...MOT...LOC 1831Z 214DEG 7KT 3471 8773

KDW
Special weather statement, Jul 8, 2:07 PM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
207 PM CDT SUN JUL 8 2012

ALZ006>008-081945-
MADISON-MARSHALL-MORGAN-
207 PM CDT SUN JUL 8 2012

...SIGNIFICANT WEATHER ADVISORY FOR MADISON...MARSHALL AND MORGAN
COUNTIES UNTIL 245 PM CDT...

AT 207 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WHITESBURG...OR 12 MILES SOUTHEAST OF
REDSTONE ARSENAL...MOVING NORTHEAST AT 5 MPH.

PEA SIZE HAIL...WINDS UP TO 40 MPH...AND HEAVY DOWNPOURS ARE EXPECTED
WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  WHITESBURG.
  FARLEY.
  NEW HOPE.
  OWENS CROSSROADS...HAMPTON COVE.

REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

&&

LAT...LON 3451 8670 3472 8658 3459 8632 3448 8643
      3444 8647 3441 8651 3439 8657
TIME...MOT...LOC 1907Z 209DEG 6KT 3454 8655

KDW
Special weather statement, Jul 8, 2:44 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
244 PM CDT SUN JUL 8 2012

ALZ002>004-082030-
COLBERT-FRANKLIN-LAWRENCE-
244 PM CDT SUN JUL 8 2012

...SIGNIFICANT WEATHER ADVISORY FOR COLBERT...FRANKLIN AND LAWRENCE
COUNTIES UNTIL 330 PM CDT...

AT 244 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR LA GRANGE...OR 11 MILES NORTHEAST OF
RUSSELLVILLE...MOVING NORTHEAST AT 10 MPH.

PEA SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  WHITEOAK.
  HATTON.
  NE SMITH...LEIGHTON.
  TOWN CREEK.

REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

&&

LAT...LON 3479 8745 3459 8727 3445 8759 3461 8773
TIME...MOT...LOC 1944Z 234DEG 9KT 3459 8756

KDW
Special weather statement, Jul 8, 2:51 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
251 PM CDT SUN JUL 8 2012

ALZ008-010-082030-
DE KALB-MARSHALL-
251 PM CDT SUN JUL 8 2012

...SIGNIFICANT WEATHER ADVISORY FOR DEKALB AND MARSHALL COUNTIES
UNTIL 330 PM CDT...

AT 251 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MCVILLE...OR NEAR ALBERTVILLE...MOVING
NORTHEAST AT 10 MPH.

PEA SIZE HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  KILPATRICK.
  PAINTER...LATHAMVILLE.
  WHITON.
  CROSSVILLE.
  HOPEWELL...GERALDINE.

REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

&&

LAT...LON 3419 8596 3420 8609 3418 8611 3418 8617
      3435 8628 3448 8605 3447 8603 3448 8601
      3425 8584
TIME...MOT...LOC 1951Z 234DEG 9KT 3430 8614

KDW
Special weather statement, Jul 8, 3:00 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
300 PM CDT SUN JUL 8 2012

ALZ005>007-082045-
LIMESTONE-MADISON-MORGAN-
300 PM CDT SUN JUL 8 2012

...SIGNIFICANT WEATHER ADVISORY FOR LIMESTONE...MADISON AND MORGAN
COUNTIES UNTIL 345 PM CDT...

AT 255 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
CLUSTER OF STRONG THUNDERSTORMS NEAR TRIANA...OR 5 MILES SOUTHWEST
OF REDSTONE ARSENAL...MOVING NORTHWEST AT 10 MPH.

PEA SIZE HAIL...WINDS UP TO 50 MPH...AND FREQUENT CLOUD TO GROUND
LIGHTNING ARE EXPECTED WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  MADISON.
  MOORESVILLE.
  BELLE MINA.
  REDSTONE ARSENAL.

REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

&&

LAT...LON 3464 8657 3454 8659 3453 8667 3452 8669
      3451 8675 3454 8681 3461 8696 3483 8674
TIME...MOT...LOC 1959Z 128DEG 8KT 3463 8672

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 1:15 AM CDTSpecial Weather StatementHUNLawrence30 min
Jul 8, 1:44 AM CDTSpecial Weather StatementHUNLawrence31 min
Jul 8, 2:53 AM CDTSpecial Weather StatementHUNColbert52 min
Jul 8, 3:42 AM CDTSpecial Weather StatementHUNColbert48 min
Jul 8, 4:54 AM CDTSpecial Weather StatementHUNLauderdale51 min
Jul 8, 12:13 PM CDTSpecial Weather StatementHUNDeKalb32 min
Jul 8, 12:45 PM CDTSpecial Weather StatementHUNDeKalb30 min
Jul 8, 1:31 PM CDTSpecial Weather StatementHUNColbert, Lauderdale44 min
Jul 8, 1:45 PM CDTSevere Thunderstorm WarningHUNColbert, Lauderdale30 min
Jul 8, 2:07 PM CDTSpecial Weather StatementHUNMadison38 min
Jul 8, 2:44 PM CDTSpecial Weather StatementHUNLawrence46 min
Jul 8, 2:51 PM CDTSpecial Weather StatementHUNMarshall39 min
Jul 8, 3:00 PM CDTSpecial Weather StatementHUNMadison45 min
Jul 8, 3:33 PM CDTSpecial Weather StatementHUNMarshall27 min
Jul 8, 3:39 PM CDTSpecial Weather StatementHUNLimestone51 min
Jul 8, 3:56 PM CDTSpecial Weather StatementHUNMarshall49 min
Jul 8, 4:11 PM CDTSpecial Weather StatementHUNLawrence49 min
Jul 8, 4:25 PM CDTSevere Thunderstorm WarningHUNLimestone, Morgan50 min
Jul 8, 5:10 PM CDTSpecial Weather StatementHUNMorgan50 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.